Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 12, NWS Riverton, WY

March 5, 2014Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Mar 5, 2014, 2:56 PM MST for Park County, Wyoming. It took effect at Mar 5, 2014, 8:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2014, 2:56 PM MST (21:56 UTC)
In effect from
Mar 5, 2014, 8:00 PM MST
Expired
Mar 6, 2014, 11:00 AM MST
In force
15 hr
Issued by
NWS Riverton, WY

County Park County, WY

The radar

The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WWUS75 KRIW 052156
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
256 PM MST WED MAR 5 2014

...HIGH WINDS WILL RETURN TO THE CODY FOOTHILLS TONIGHT...

.A TIGHTETNING SURFACE PRESSURE GRADIENT TOGETHER WITH STRONG
WINDS ALOFT SURFACING TO THE GROUND WILL BRING HIGH WINDS TO THE
CODY FOOTHILLS AFTER 8 PM MST THIS EVENING WITH THE HIGH WIND
THREAT CONTINUING THROUGH 11 AM MST ON THURSDAY.

WYZ003-060600-
/O.UPG.KRIW.HW.A.0008.140306T0300Z-140306T1800Z/
/O.NEW.KRIW.HW.W.0012.140306T0300Z-140306T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
256 PM MST WED MAR 5 2014

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...HIGH WIND WILL DEVELOP AFTER 8 PM MST THIS
  EVENING AND CONTINUE THROUGH LATE MORNING THURSDAY.

* WIND...WEST TO SOUTHWEST WINDS OF 35 TOP 45 MPH WILL DEVELOP AND
  GUST TO AROUND 60 MPH... WITH A FEW GUSTS AROUND 70 MPH AROUND
  CLARK...ESPECIALLY ALONG THE CLARKS FORK JUST WEST OF CLARK.

* IMPACTS...TRAVEL IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE
  DANGEROUS...ESPECIALLY ALONG HIGHWAY 120 FROM MILE MARKERS 120
  TO 123 WHERE POTENTIALLY DANGEROUS CROSS WINDS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

LIPSON
5 follow-up statements
000 
WWUS75 KRIW 060202
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
702 PM MST WED MAR 5 2014

...HIGH WINDS WILL RETURN TO THE CODY FOOTHILLS TONIGHT...

.A TIGHTENING SURFACE PRESSURE GRADIENT TOGETHER WITH STRONG
WINDS ALOFT SURFACING TO THE GROUND WILL BRING HIGH WINDS TO THE
CODY FOOTHILLS LATER TONIGHT...WITH THE HIGH WIND THREAT
CONTINUING THROUGH THURSDAY MORNING.

WYZ003-061200-
/O.CON.KRIW.HW.W.0012.140306T0300Z-140306T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
702 PM MST WED MAR 5 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. 

* SUMMARY AND TIMING...HIGH WIND WILL DEVELOP BY LATE THIS
  EVENING...AND CONTINUE THROUGH THURSDAY MORNING.

* WIND...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL DEVELOP AND
  GUST TO AROUND 60 MPH. A FEW GUSTS AROUND 70 MPH AROUND CLARK
  ESPECIALLY ALONG THE CLARKS FORK JUST WEST OF CLARK. WINDS IN
  CODY WILL BE WEAKER...WITH WEST WINDS GENERALLY BETWEEN 25 AND
  35 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL
  BE DANGEROUS...ESPECIALLY ALONG HIGHWAY 120 FROM MILE MARKERS
  120 TO 123 WHERE POTENTIALLY DANGEROUS CROSS WINDS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON/21
121 
WWUS75 KRIW 060908
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
208 AM MST THU MAR 6 2014

...HIGH WINDS WILL CONTINUE THIS MORNING IN THE CODY FOOTHILLS...

.A TIGHT SURFACE PRESSURE GRADIENT TOGETHER WITH STRONG WINDS
ALOFT SURFACING TO THE GROUND WILL CONTINUE HIGH WINDS ACROSS THE
CODY FOOTHILLS THIS MORNING.

WYZ003-061800-
/O.CON.KRIW.HW.W.0012.000000T0000Z-140306T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
208 AM MST THU MAR 6 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* SUMMARY AND TIMING...HIGH WIND WILL CONTINUE THIS
  MORNING...PEAKING BETWEEN SUNRISE AND 11 AM.

* WIND...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL DEVELOP AND
  GUST TO AROUND 60 MPH. A FEW GUSTS TO AROUND 70 MPH CAN BE
  EXPECTED ESPECIALLY ALONG THE CLARKS FORK JUST WEST OF CLARK.
  WINDS IN CODY WILL BE WEAKER...WITH WEST WINDS GENERALLY BETWEEN
  15 AND 30 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL 
  BE DANGEROUS...ESPECIALLY ALONG HIGHWAY 120 FROM MILE MARKERS 
  120 TO 123 WHERE POTENTIALLY DANGEROUS CROSS WINDS ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

JB
647 
WWUS75 KRIW 061105
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
405 AM MST THU MAR 6 2014

...HIGH WINDS WILL CONTINUE THIS MORNING IN THE CODY FOOTHILLS...

.A TIGHT SURFACE PRESSURE GRADIENT TOGETHER WITH STRONG WINDS
ALOFT SURFACING TO THE GROUND WILL CONTINUE HIGH WINDS ACROSS THE
CODY FOOTHILLS THIS MORNING.

WYZ003-061800-
/O.CON.KRIW.HW.W.0012.000000T0000Z-140306T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
405 AM MST THU MAR 6 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* SUMMARY AND TIMING...HIGH WIND WILL CONTINUE THIS MORNING...
  PEAKING BETWEEN SUNRISE AND 11 AM. AT 329 AM MST...A SENSOR ON
  THE WEST SIDE OF CLARK REPORTED A PEAK WIND GUST OF 78 MPH.

* WIND...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL DEVELOP AND
  GUST TO AROUND 60 MPH. A FEW GUSTS TO OVER 70 MPH CAN BE
  EXPECTED ESPECIALLY ALONG THE CLARKS FORK JUST WEST OF CLARK.
  WINDS IN CODY WILL BE WEAKER...WITH WEST WINDS GENERALLY BETWEEN
  15 AND 30 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL 
  BE DANGEROUS...ESPECIALLY ALONG HIGHWAY 120 FROM MILE MARKERS 
  120 TO 123 WHERE POTENTIALLY DANGEROUS CROSS WINDS ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON
220 
WWUS75 KRIW 061339
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
639 AM MST THU MAR 6 2014

...HIGH WINDS WILL CONTINUE THIS MORNING IN THE CODY FOOTHILLS...

.A TIGHT SURFACE PRESSURE GRADIENT TOGETHER WITH STRONG WINDS
ALOFT SURFACING TO THE GROUND WILL CONTINUE HIGH WINDS ACROSS THE
CODY FOOTHILLS THIS MORNING.

WYZ003-061800-
/O.CON.KRIW.HW.W.0012.000000T0000Z-140306T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
639 AM MST THU MAR 6 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* SUMMARY AND TIMING...HIGH WIND WILL CONTINUE THIS MORNING...
  PEAKING BETWEEN SUNRISE AND 11 AM. AT 6 AM MST...A SENSOR ON THE
  WEST SIDE OF CLARK REPORTED A PEAK WIND GUST OF 80 MPH.

* WIND...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL DEVELOP AND
  GUST TO AROUND 60 MPH. A FEW GUSTS TO NEAR 80 MPH CAN BE
  EXPECTED ESPECIALLY ALONG THE CLARKS FORK JUST WEST OF CLARK.
  WINDS IN CODY WILL BE WEAKER...WITH WEST WINDS GENERALLY BETWEEN
  15 AND 30 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL 
  BE DANGEROUS...ESPECIALLY ALONG HIGHWAY 120 FROM MILE MARKERS 
  120 TO 123 WHERE POTENTIALLY DANGEROUS CROSS WINDS ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON
708 
WWUS75 KRIW 061758
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1058 AM MST THU MAR 6 2014

...DECREASING WIND SPEEDS EXPECTED THROUGH THIS AFTERNOON...

.THE STRONGEST WINDS HAVE BEGUN TO DIMINISH AND DAMAGING WINDS ARE
ON LONGER EXPECTED TO BE WIDESPREAD.

WYZ003-061900-
/O.EXP.KRIW.HW.W.0012.000000T0000Z-140306T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1058 AM MST THU MAR 6 2014

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. 
MOUNTAIN TOP WINDS THAT HAVE BEEN MAKING THEIR WAY TO THE SURFACE
THIS MORNING WILL WEAKEN THROUGH THE AFTERNOON HOURS. SOME PERIODS
OF GUSTY WIND OF 60 TO 70 MPH MAY BE NOTED WEST OF CLARK ADJACENT
TO THE ABSAROKA FRONT...BUT OTHER LOCATIONS WILL ONLY SEE WESTERLY
WINDS UP TO 25 TO 35 MPH.

$$

CNJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 5, 10:49 AM MST, 4 hours 7 minutes earlier.

Area forecast discussion, Mar 5, 10:49 AM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE RIVERTON WY
1049 AM MST WED MAR 5 2014

.SHORT TERM...WEDNESDAY THROUGH FRIDAY NIGHT

EXITING SYSTEM TONIGHT FROM OUR SRN ZONES WITH HI P STARTING TO
BUILD IN. OUT W...RELATIVELY WARM AND MOIST LOW LEVELS SLIPPING
UNDER COOLING MID LVLS BROUGHT MODESTLY UNSTABLE CONDITIONS TO THE
REGION W OF THE DIVIDE...AND WITH ADDITIONAL UPSLOPE CONVERGENCE
PROVIDED BY THE MOUNTAINS...GOT SOME SNOW SHOWER AND THUNDER SNOW
GOING FOR A FEW HRS LATE THIS AFTERNOON AND EVENING BEFORE THINGS
EQUALIZED. OTHERWISE MODEST UPR LVL RIDGING IS BEGINNING...WITH
WARMER WEATHER ON THE WAY.

FIRST UP...SOME PATCHY MORNING FOG OUT W AND IN SUBLETTE AND
WASHAKIE COUNTIES. OTHERWISE ONLY SPOTTY MOUNTAIN SHOWERS
TODAY...INCREASING TONIGHT WITH THE ARRIVAL OF A RIDGE RIDING SW.
TEMPS OUT WEST WILL BRING A VARIETY OF LIQUID/FROZEN AND MIXED
PRECIP EARLY...CHANGING TO ALL SNOW LATER IN THE EVENING.
ADDITIONALLY...WINDS WILL PICK UP ONCE AGAIN TO NEAR WARNING
CRITERIA (OR ABOVE) IN THE CODY FOOTHILLS AS TIGHT P AND T GRADS
FROM SFC TO MID LVLS DEVELOP AND H7 WINDS INCREASE TO 50-60KTS.
OMEGA FIELDS IN THE DRY ATMOSPHERE ALSO INDICATE HIGH WIND POTENTIAL
AND THE ABILITY TO BRING DOWN SOME OF THE UPR FLOW WITH MOUNTAIN
WAVE DEVELOPMENT. BECAUSE OF THIS...HAVE ISSUED A HIGH WIND WATCH
FOR THE PERIOD STARTING 03Z TONIGHT AND LASTING UNTIL 18Z THURSDAY
MORNING. WINDS WILL ALSO GUST 40-50 MPH ACROSS THE SE WIND CORRIDOR
PARTICULARLY IN ZONES 19 AND 20.

OTHERWISE SEVERAL UPR LVL WAVES WILL RIDE INTO THE
RIDGE...EFFECTIVELY KILLING IT LATER ON THURSDAY WITH THE STRONGEST
UPR LVL SUPPORT BEGINNING TO PUSH INTO THE THE WEST BY THURSDAY
MORNING WITH DECENT AMOUNTS OF PAC MOISTURE IN TOW. BY THURS
AFTERNOON...MUCH OF THIS ACTIVITY COULD BECOME QUITE
CONVECTIVE...REMAINING SO UNTIL AFTER THE MAIN TROF AXIS PASSES THRU
SOMETIME FRIDAY NIGHT. THE MOUNTAINS OF THE WEST LOOK TO MAKE OUT
QUITE WELL WITH THIS SERIES OF PRECIP. HOWEVER...ATTM...IT LOOKS TO
BE MAINLY AN ADVISORY TYPE EVENT FOR THE WRN MOUNTAINS...MAINLY SWRN
PARK AND TETON COUNTIES AND POSSIBLY THE WIND RIVER MOUNTAINS FOR
THURSDAY. LIGHT CONVECTIVE PRECIP WILL LINGER THU NIGHT AND THRU
PART OF THE DAY ON FRIDAY...BUT WONT AMOUNT TO MUCH. WARMEST DAY OF
THE WEEK ACROSS MUCH OF THE CWA...PARTICULARLY E OF THE
DIVIDE...WILL ALSO OCCUR ON THURSDAY...WITH TEMPS CLIMBING INTO THE
50S ACROSS THE LOWER ELEVATIONS AND TO NEAR 60 OVR THE ERN ZONES OF
JOHNSON AND NATRONA.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

SHORTWAVE RIDGING AND WARMING TEMPERATURES WILL COVER MUCH OF THE
AREA OVER THE WEEKEND. FLOW DOES LOOK LIKE IT WILL FLATTEN SUNDAY
AHEAD OF A FAIRLY WEAK RIPPLE IN THE FLOW. INCREASING WINDS ARE
LIKELY IN THE MOUNTAINS...WIND CORRIDOR AND CODY FOOTHILLS SUNDAY
NIGHT AND MONDAY. SUNDAY COULD BE THE WARMEST DAY SINCE THE SECOND
WEEK OF NOVEMBER FOR SOME AREAS...ESPECIALLY EAST OF THE DIVIDE.
THE ONLY THING THAT COULD HAMPER HIGHS FROM POTENTIALLY REACHING
60 DEGREES IN SOME AREAS IS THE THREAT OF LEE ENHANCED CLOUDINESS.
WILL NOT GO AS WARM AS THE MEX GUIDANCE BUT WILL WARM UP READINGS
INTO THE UPPER 50S TO NEAR 60 IN THE MIXED AREAS. BOTH THE ECMWF
AND GFS HAVE H7 TEMPS ABOVE 0C SO WE'LL SEE. THERE IS A REASONABLE
CHANCE OF SOME MID AND HIGH CLOUDS THOUGH BUT AT THE SAME TIME THE
WINDS BLOWING AT TIMES WILL HELP. OTHERWISE...WE AWAIT OUR NEXT
POTENTIAL WEATHER MAKER MONDAY INTO TUESDAY. THE ECMWF IS MUCH
MORE BULLISH WITH A LEAD WAVE ON MONDAY BUT WE DIDNT'T BUY TOO MUCH
INTO THIS IDEA ATTM WITH FLAT RIDGE OVER THE AREA AND NO SIGN OF UPSLOPE
EAST OF THE DIVIDE. A DECENT CHANCE OF MOUNTAIN SNOW AND VALLEY
RAIN OR SNOW WEST OF THE DIVIDE LOOKS LIKE A GOOD BET SUNDAY NIGHT
INTO MONDAY AHEAD OF THE COLDER TROUGH MONDAY NIGHT AND TUESDAY.
THIS SYSTEM LOOKS LIKE IT WILL ORIGINATE OVER ASIA WHERE A COLD
UPPER LOW CURRENTLY SITS. LARGE DISCREPANCIES ON THE DETAILS RIGHT
NOW WHICH LEAD TO SOME INTERESTING MODEL BLEND POPS. MODIFIED THEM
BEST I COULD WITH THE NEIGHBORS BUT THEY'LL LIKELY NEED MORE
ADJUSTMENT WITH TIME AND AS THE MODELS HOPEFULLY COME INTO BETTER
AGREEMENT. ON THE BACK SIDE OF OUR TUESDAY SYSTEM...THERE LOOKS TO
BE THE EVER PRESENT SWD MOVING SHORTWAVE THAT MAY KEEP WEDNESDAY
UNSETTLED WITH A CHANCE OF SNOW SHOWERS ACROSS MUCH OF THE AREA.
POPS ARE ONLY IN THE CHANCE CATEGORY FOR MOST OF THE MOUNTAINS AND
SLIGHT CHANCE IN THE LOWER ELEVATIONS FOR NOW. WILL HIT THIS
HARDER IF MODELS ARE STILL SIMILAR TOMORROW.

&&

.AVIATION.../18Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

OTHERWISE DRY CONDITIONS WITH MAINLY LEE ENHANCED HIGH CLOUDINESS
AND SOME MID CLOUDS ARE EXPECTED TODAY AND TONIGHT. THE BASINS AND
VALLEYS WILL SEE FAIRLY LIGHT WINDS THROUGH THE PERIOD WHILE THE
MOUNTAINS...FOOTHILLS AND WIND CORRIDOR FROM SOUTH PASS TO KCPR WILL
BECOME BREEZY TO WINDY THIS AFTERNOON. STRONG WINDS COULD DEVELOP
OVER THE CODY FOOTHILLS TONIGHT...OR AT LEAST CREATE SOME LLWS AT
KCOD TERMINAL. COULD ALSO SEE SOME LLWS AT KLND TONIGHT.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

VALLEY FOG COULD BE THE MAIN ISSUE IN THE
BASINS/VALLEYS...ESPECIALLY IN THE UPPER GREEN RIVER FOOTHILLS
INCLUDING VCNTY KPNA. ANY FOG WILL LIFT/SCATTER OUT BY NOON. LOOKS
LIKE MAINLY DRY CONDITIONS WILL ACTUALLY OCCUR TODAY WITH THE LIGHT
SNOW/FLURRIES CONFINED TO MOUNTAIN TOPS AND PERHAPS YELLOWSTONE.
THIS WILL CHANGE TONIGHT AS YET ANOTHER STORM SYSTEM APPROACHES THE
REGION WITH SOME SNOW BREAKING OUT ACROSS NORTHWEST WYOMING. A GOOD
BET THAT KJAC WILL SEE SNOW...WITH INCREASING CHANCES AS THE NIGHT
PROGRESSES. SOUTH OF KJAC...MAINLY DRY CONDITIONS ARE EXPECTED
TONIGHT WITH HIGH ELEVATIONS SNOW AND LOW ELEVATION RAIN AND SNOW
TOWARD LATE MORNING. BREEZY WESTERLY WINDS ARE EXPECTED TO DEVELOP
TODAY OVER SWEETWATER COUNTY...WITH BREEZY SOUTHERLY WIND IN JACKSON
HOLE.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS THROUGH THE REST OF THE WEEK. HOWEVER...DRY
AND WARMER WEATHER IS ON THE WAY TODAY AND THURSDAY EAST OF THE
DIVIDE WITH HIGH TEMPERATURES AT THE LOWERS ELEVATIONS REACHING INTO
THE 50S TO NEAR 60 BY THURSDAY. OTHERWISE...WEST TO SOUTHWEST WINDS
OF 20 TO 30 MPH WITH GUSTS NEAR 50 CAN BE EXPECTED TONIGHT THROUGH
THURSDAY MORNING ACROSS THE SOUTHEASTERN DISPATCH ZONES. STRONG
WINDS WILL DEVELOP OVER THE SAME PERIOD IN THE CODY FOOT HILL
REGION. ADDITIONALLY...THE NEXT IN A SERIES OF UPPER LEVEL
DISTURBANCES COMBINING WITH PACIFIC MOISTURE WILL BEGIN TO PUSH INTO
THE WESTERN ZONES TONIGHT WITH PRECIPITATION INCREASING DRAMATICALLY
ACROSS THE WESTERN MOUNTAINS BY THURSDAY MORNING. SOME MOUNTAIN
AREAS MAY RECEIVE UP TO A FOOT OF NEW SNOW BY SUNDOWN THURSDAY.
THURSDAY NIGHT THROUGH FRIDAY...WIDESPREAD SHOWER ACTIVITY WILL BE
AVAILABLE ACROSS THE WESTERN DISPATCH ZONES...BUT WITH ONLY A FEW
INCHES OF ADDITIONAL SNOWFALL BY THE END OF THE DAY FRIDAY. WINDS
WILL ALSO DECREASE FROM THURSDAY AFTERNOON THROUGH FRIDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS EVENING THROUGH THURSDAY MORNING
WYZ003.

&&

SHORT TERM...BRAUN
LONG TERM...SKRBAC
AVIATION...WM
FIRE WEATHER...BRAUN
Hazardous weather outlook, Mar 5, 5:00 AM MST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MST WED MAR 5 2014

WYZ001>020-022>030-061200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MST WED MAR 5 2014

...HIGH WIND WATCH FOR THE CODY FOOTHILLS TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED LIGHT SNOW SHOWERS ACROSS THE WESTERN MOUNTAINS WILL
INCREASE IN INTENSITY TONIGHT AS ANOTHER UPPER LEVEL DISTURBANCE
APPROACHES. ADDITIONALLY...WEST TO SOUTHWEST WINDS MAY BECOME STRONG
IN THE CODY FOOTHILLS TONIGHT WITH GUSTS GREATER THAN 60 MPH AT
TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AND FRIDAY...SNOW WILL CONTINUE AND BECOME HEAVY AT TIMES IN
THE WESTERN MOUNTAINS THURSDAY MORNING BEFORE DECREASING IN
INTENSITY AND BECOMING MORE SHOWERY IN NATURE THURSDAY NIGHT THROUGH
FRIDAY. VERY STRONG WINDS MAY CONTINUE INTO THURSDAY MORNING ACROSS
THE CODY FOOTHILLS.

SUNDAY NIGHT AND MONDAY...A CHANCE FOR SNOW IN THE WESTERN MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT ANY SNOWFALL TOTALS BY PHONE...EMAIL...
OR SOCIAL MEDIA.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 11:29 PM MSTHigh Wind WatchRIWPark15 hr
Mar 5, 1:47 PM MSTAreal Flood AdvisoryRIWLincoln31 hr

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.